Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 45, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 28, 2009, 8:33 AM CDT for Gregg County, Harrison County, Upshur County, Texas. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2009, 8:33 AM CDT (13:33 UTC)
- Expired
- Jul 28, 2009, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gregg County, TX, Harrison County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 72 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 8:35 AM CDT | FLASH FLOOD | Gilmer, TX | WATER COVERING A FEW ROADS SURROUNDING GILMER TEXAS. |
| Jul 28, 8:55 AM CDT | FLASH FLOOD | Marshall, TX | TWO FEET OF STANDING WATER COVERING ROADS AS WELL AS ANY LOW LYING AREA COVERED IN WATER. |
| Jul 28, 9:41 AM CDT | FLASH FLOOD | Marshall, TX | SEVERAL CITY STREETS AND UNDERPASSES UNDER WATER IN THE CITY OF MARSHALL |
| Jul 28, 10:00 AM CDT | FLASH FLOOD | Marshall, TX | DAYCARE FACILITY ON W HOUSTON ST. FLOODED |
| Jul 28, 11:00 AM CDT | FLASH FLOOD | 5 N Hallsville, TX | PAGE CREEK OUT OF BANKS WITH OVER A FOOT OF WATER IN THE ADJACENT FIELDS. ESTIMATED OVER ONE HALF THE TOTAL RAIN AMOUNT FELL BETWEEN 9 AND 10AM. 4.10 INCHES IN THE PAST 24 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1892 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 472 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 281333
FFWSHV
TXC183-203-459-281630-
/O.NEW.KSHV.FF.W.0045.090728T1333Z-090728T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
833 AM CDT TUE JUL 28 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GREGG COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WHITE OAK...LONGVIEW...KILGORE...
GLADEWATER...
HARRISON COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF MARSHALL...
UPSHUR COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF GILMER...
* UNTIL 1130 AM CDT
* AT 830 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN
SHREVEPORT CONTINUE TO INDICATE VERY HEAVY RAINFALL OVER THE WARNED
AREA. THREE TO FIVE INCHES OF RAIN FELL OVERNIGHT ACROSS PORTIONS OF
UPSHUR AND NORTHWEST HARRISON AND NORTHWEST GREGG COUNTIES. AN
ADDITIONAL TWO TO FOUR INCHES WILL BE POSSIBLE THROUGH THE MORNING
ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROSEWOOD...
ORE CITY AND CEDAR SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3291 9515 3291 9473 3280 9470 3269 9451
3269 9438 3276 9426 3270 9421 3273 9414
3269 9408 3270 9405 3240 9404 3233 9434
3236 9439 3241 9456 3236 9460 3237 9499
3253 9499 3255 9514 3257 9515
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 4:19 AM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jul 28, 4:19 AM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
419 AM CDT TUE JUL 28 2009
.DISCUSSION...
A FLOOD WATCH CONTINUES THROUGH THE DAY FOR THE I20 CORRIDOR AND
NORTHWARD...AS MORE HEAVY RAINFALL IS EXPECTED ACROSS THE AREA. SO
FAR THE HIGHEST ACCUMULATIONS REMAIN JUST NORTH OF I30...AS RADAR
ESTIMATES STORM TOTALS OF 5 PLUS INCHES IN MC CURTAIN...SEVIER...AND
LITTLE RIVER COUNTIES. NORTHWEST FLOW WILL CONTINUE TO ESCORT A
SERIES OF SHORT WAVES ACROSS THE AREA THIS PERIOD...SO A DECENT
CHANCE OF RAINFALL REMAINS IN THE FORECAST. THE FRONTAL BOUNDARY
IS EXPECTED TO LINGER AROUND THE I30 CORRIDOR AGAIN TODAY...SO
THIS WILL BE THE FOCUS FOR HEAVIEST RAINFALL AS CONVERGENCE ALONG
THE BOUNDARY WILL ENHANCE THUNDERSTORM GROWTH. THE MODELS BRING
SOME MID TO UPPER LEVEL DRY AIR INTO THE AREA...THIS EVENING SO
POPS TREND A LITTLE LOWER. HOWEVER CHANCE POPS REMAIN TO RESPECT
THE NORTHWEST FLOW AND THE ACCOMPANYING DISTURBANCES. ANOTHER VERY
GOOD CHANCE OF RAIN IS EXPECTED THURSDAY...THEN POPS START A
DOWNWARD TREND AS WE MOVE INTO THE WEEKEND. TRIED TO KEEP
CONSISTENCY IN SHORT TERM TEMPS...BUT I WARMED UP A LITTLE IN THE
EXTENDED TO MOVE CLOSER TO GUIDANCE.
ELEVEN
&&
.AVIATION...
KSHV CONTINUES TO SHOW WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS
ACROSS THE REGION EARLY THIS MORNING. SHOWERS AND THUNDERSTORMS WILL
PREVAIL FOR MOST OF THE PD...AS AN UPPER LEVEL DISTURBANCE MOVES
THROUGH THE REGION. MVFR TO LIFR CONDITIONS WITH GUSTY VRB WINDS
WILL OCCUR WITH CONVECTION. PDS OF SLY WINDS AT 5 TO 8 MPH AND VFR
MID DECK MIXED IN WILL OCCUR INTERMITTENTLY BETWEEN ROUNDS OF
CONVECTION. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 85 73 91 76 92 / 90 40 50 40 60
MLU 82 72 90 73 92 / 100 50 50 40 60
DEQ 84 70 88 73 86 / 60 50 50 40 60
TXK 83 71 89 75 89 / 80 50 50 40 60
ELD 81 71 88 74 90 / 100 50 50 40 60
TYR 88 73 92 77 92 / 60 40 40 30 60
GGG 86 73 92 76 92 / 60 40 40 30 60
LFK 88 74 93 76 94 / 60 40 40 30 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
LAZ001>006-012>014.
OK...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
OKZ077.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138.
&&
11/12Hazardous weather outlook, Jul 28, 6:17 AM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 617 AM CDT TUE JUL 28 2009 ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-281730- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-RED RIVER-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON- 617 AM CDT TUE JUL 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLOOD WATCH CONTINUES FOR THE I20 CORRIDOR NORTHWARD...AS MORE HEAVY RAINFALL IS EXPECTED ACROSS THE AREA TODAY. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL SPREAD ACROSS THE AREA...AS A SERIES OF UPPER LEVEL DISTURBANCES PASS THROUGH THE FOUR STATE AREA TODAY. SEVERAL FLOOD ADVISORIES HAVE BEEN ISSUED THIS MORNING WHERE STRONG THUNDERSTORMS HAVE DROPPED MORE THAN AN INCH OF RAIN. FLOOD WARNINGS WILL BE POSSIBLE TODAY...ESPECIALLY WHERE AN ADDITIONAL TWO TO THREE INCHES FALL NORTH OF THE I20 CORRIDOR. CLOUDS AND RAIN ACTIVITY SHOULD INHIBIT THE ATMOSPHERE FROM BECOMING PRIMED FOR SEVERE THUNDERSTORMS. HOWEVER SEVERAL ISOLATED THUNDERSTORM HAVE SHOWN SOME ROTATION THIS MORNING...A THREAT FOR DAMAGING STRAIGHT LINE WINDS OR TORNADOES WILL HAVE TO BE MONITORED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... AN ACTIVE WEEK CONTINUES...WITH A DECENT CHANCE OF SHOWERS AND THUNDERSTORMS FORECASTED THROUGH THE END OF THE WORK WEEK. FLOODING WILL BE THE MAIN THREAT...BUT SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE. CITIZENS SHOULD MONITOR THE HAZARDOUS WEATHER OUTLOOK DAILY FOR FURTHER DEVELOPMENTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED TODAY AND TONIGHT. LAZ010-011-017>022-TXZ149>153-165>167-281730- DE SOTO-RED RIVER-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 617 AM CDT TUE JUL 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... NO FLOODING PROBLEMS SHOULD BE OBSERVED SOUTH OF INTERSTATE 20...HOWEVER SEVERE THUNDERSTORMS WEATHER MAY TO BE MONITORED IN THIS AREA. WITH THE BEST POTENTIAL FOR DECENT DAYTIME HEATING...THE ATMOSPHERE MAY BECOME PRIMED QUICKLY FOR SEVERE THUNDERSTORMS. SMALL HAIL...DAMAGING WINDS...AND POSSIBLE ISOLATED TORNADOES WILL HAVE TO MONITORED ON THUNDERSTORM THAT DEVELOP THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... N ACTIVE WEEK CONTINUES...WITH A DECENT CHANCE OF SHOWERS AND THUNDERSTORMS FORECASTED THROUGH THE END OF THE WORK WEEK. FLOODING WILL BE THE MAIN THREAT...BUT SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE. CITIZENS SHOULD MONITOR THE HAZARDOUS WEATHER OUTLOOK DAILY FOR FURTHER DEVELOPMENTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED TODAY AND TONIGHT. PARKER
In the hours before
Special weather statement, Jul 28, 4:59 AM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
459 AM CDT TUE JUL 28 2009
TXZ097-112-281045-
BOWIE-CASS-
459 AM CDT TUE JUL 28 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 545 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
BOWIE AND CASS...
INCLUDING THE FOLLOWING LOCATIONS...
ATLANTA...BIVINS...MAUD...NEW BOSTON...QUEEN CITY...REDWATER AND
SIMMS...
AT 456 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTH OF SIMMS...MOVING EAST SOUTHEAST
AT 20 MPH.
PEA SIZE HAIL...AND WINDS AROUND 50 MPH MAY OCCUR WITH THIS STORM.
12Local storm report, Jul 28, 7:20 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
720 AM CDT TUE JUL 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 AM TSTM WND DMG 6 NW PLAIN DEALING 32.97N 93.77W
07/28/2009 BOSSIER LA LAW ENFORCEMENT
SHERIFFS OFFICE REPORTS SEVERAL TREES AND POWERLINES DOWN
IN THE AREA.
&&
LKEYSSpecial weather statement, Jul 28, 7:25 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
725 AM CDT TUE JUL 28 2009
ARZ072-LAZ002-003-281330-
BOSSIER-COLUMBIA-WEBSTER-
725 AM CDT TUE JUL 28 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 830 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...
IN NORTHWEST LOUISIANA...
BOSSIER AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
WELCOME...CULLEN...SAREPTA AND SPRINGHILL...
AT 723 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR CULLEN...OR NEAR SPRINGHILL...MOVING
NORTHEAST AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
PARKERLocal storm report, Jul 28, 7:56 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
756 AM CDT TUE JUL 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM FLASH FLOOD 2 SW AVINGER 32.88N 94.58W
07/28/2009 MARION TX LAW ENFORCEMENT
SHERIFFS OFFICE REPORTS WATER COMPLETELY COVERING JOSEY
COUNTY ROAD...TWO MILES SOUTHWEST OF AVINGER.
&&
LKEYSLocal storm report, Jul 28, 8:10 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
810 AM CDT TUE JUL 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD SPRINGHILL 33.00N 93.46W
07/28/2009 WEBSTER LA TRAINED SPOTTER
A FOOT TO A FOOT AND AND A HALF OF WATER ON SEVERAL
ROADWAYS IN THE SPRINGHILL AND CULLEN AREAS. MOTORISTS
STRANDED IN HIGH WATER IN SPRINGHILL WITH HIGH WATER
RESCUES UNDERWAY.
&&
MBERRYThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 12:41 AM CDT | Areal Flood Advisory | SHV | Upshur | 3 hr |
| Jul 28, 1:18 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 42 min |
| Jul 28, 4:39 AM CDT | Areal Flood Advisory | SHV | Bowie, Cass, Morris | 3 hr |
| Jul 28, 7:45 AM CDT | Flash Flood Warning | SHV | Cass, Marion | 5 hr |
| Jul 28, 8:03 AM CDT | Tornado Warning | SHV | Cass, Marion | 42 min |
| Jul 28, 10:46 AM CDT | Flash Flood Warning | SHV | Panola | 4 hr |
| Jul 28, 11:22 AM CDT | Flash Flood Warning | SHV | Harrison | 3 hr |
| Jul 28, 12:59 PM CDT | River Flood Warning | SHV | Cass, Marion | 5 days |
| Jul 28, 2:07 PM CDT | Flash Flood Warning | SHV | Harrison, Marion | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.